Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 99, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 23, 2008, 3:34 AM EDT for Rensselaer County, New York; Bennington County, Vermont. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 3:34 AM EDT (07:34 UTC)
- Expired
- Jun 23, 2008, 4:30 AM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 77 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 230734
SVRALY
NYC083-VTC003-230830-
/O.NEW.KALY.SV.W.0099.080623T0734Z-080623T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
334 AM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENNINGTON COUNTY IN SOUTHERN VERMONT...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 430 AM EDT
* AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BERLIN...OR 12 MILES SOUTH OF HOOSICK FALLS...AND MOVING NORTHEAST
AT 37 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POWNAL BY 345 AM EDT...
7 MILES SOUTHEAST OF HOOSICK FALLS BY 350 AM EDT...
BENNINGTON BY 355 AM EDT...
6 MILES SOUTHEAST OF SHAFTSBURY BY 405 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4274 7294 4274 7325 4272 7328 4266 7349
4274 7352 4294 7342 4293 7326 4301 7322
4305 7301 4293 7301 4292 7293
TIME...MOT...LOC 0734Z 225DEG 32KT 4274 7338
$$
JPV/GJM2 follow-up statements
000
WWUS51 KALY 230805
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
404 AM EDT MON JUN 23 2008
NYC083-230814-
/O.CAN.KALY.SV.W.0099.000000T0000Z-080623T0830Z/
RENSSELAER NY-
404 AM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENSSELAER COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4274 7294 4277 7322 4292 7324 4301 7322
4305 7301 4293 7301 4292 7293
TIME...MOT...LOC 0804Z 228DEG 36KT 4290 7312
$$
VTC003-230830-
/O.CON.KALY.SV.W.0099.000000T0000Z-080623T0830Z/
BENNINGTON VT-
404 AM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR SOUTHERN BENNINGTON COUNTY...
AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BENNINGTON...MOVING NORTHEAST AT 41 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GLASTENBURY...FAYVILLE AND 6 MILES NORTHWEST OF SEARSBURG BY 410 AM
EDT...
MACINTYRE BY 415 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4274 7294 4277 7322 4292 7324 4301 7322
4305 7301 4293 7301 4292 7293
TIME...MOT...LOC 0804Z 228DEG 36KT 4290 7312
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
JPV000
WWUS51 KALY 230823
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
423 AM EDT MON JUN 23 2008
VTC003-230833-
/O.EXP.KALY.SV.W.0099.000000T0000Z-080623T0830Z/
BENNINGTON VT-
423 AM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENNINGTON COUNTY
WILL EXPIRE AT 430 AM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4274 7294 4277 7322 4292 7324 4301 7322
4305 7301 4293 7301 4292 7293
TIME...MOT...LOC 0823Z 228DEG 36KT 4303 7292
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:59 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 23, 1:59 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 159 AM EDT MON JUN 23 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY. SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS EVENING AND AGAIN ON MONDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING NORTHEAST ACROSS THE EASTERN CATSKILL...ABOUT TO APPROACH THE CAPITAL DISTRICT. SOME CELLS EMBEDDED WITHIN THE CLUSTER HAVE BECOME STRONG...WITH POSSIBLE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. BOUNDARY LAYER WINDS HAVE DECOUPLED WITH A LOW LEVEL INVERSION DEVELOPING AS SEEN ON THE 00Z ALB SOUNDING...SO STRONG WINDS SHOULD NOT BE ABLE TO MIX DOWN TO THE SURFACE. THIS CLUSTER OF SHOWERS/STORMS SHOULD HOLD TOGETHER WITH ELEVATED INSTABILITY REMAINING AND WITH MLCAPE VALUES OF 500-1000 J/KG FROM THE CAPITAL DISTRICT SOUTH AND EAST. SO SMALL HAIL/LIGHTNING/HEAVY RAINFALL WILL BE THE MAIN THREATS THROUGH THE OVERNIGHT HOURS. SOME TRAINING OF CELLS MAY OCCUR SO WILL HAVE TO MONITOR FOR POSSIBLE URBAN/SMALL STREAM FLOODING. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...UPPER LEVEL TROUGH SHOWING SIGNS OF SLOWING DOWN...WITH AFTERNOON/EVENING CONVECTION POSSIBLE THROUGH TUESDAY. 12Z GFS SLOWER THAN 12Z EUROPEAN MODEL WHICH INDICATES DRIER WEATHER FOR TUESDAY. WITH UPPER LEVEL TROUGH IN PLACE TEMPS WILL BE SEASONABLE TO SLIGHTLY BELOW THROUGH TUESDAY. WITH WET GROUND DUE TO WIDESPREAD SHOWERS...MORNING FOG POSSIBLE SUN/MON/TUES OVERNIGHT PERIODS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WENT WITH HPC GUIDANCE FOR DAYS 4-7...BUT WITH MOS GUIDANCE TO FILL IN THE ENDS. THIS STARTS US OFF DRY...BUT QUICKLY BRINGS CHANCE POPS IN BY DAY 5...IN THE VICINITY OF A SURFACE TROF...AND DAY 6...AHEAD OF A WARM FRONT. WEAKENED 500 MB FLOW DUE TO RIDGING KEEPS WEAK INSTABILITY LINGERING INTO SATURDAY AS WELL...WITH QUESTIONABLE POSITIONING OF THE WARM FRONT. BEST SHOT OF PRECIP EXPECTED TO COME SATURDAY NIGHT AS COLD FRONT FINALLY STARTS ITS SWEEP THROUGH FROM THE NORTHWEST TO CLEAR OUT THE ABUNDANT ATMOSPHERIC MOISTURE BUILDUP. LOW TEMPERATURES A LITTLE MILDER THAN MEX SUGGESTS...SUPPORTED BY HIGH DEGREE OF CLOUD COVER AND THUS SOME LACK OF RADIATIONAL COOLING. SATURDAYS HIGHS A FEW DEGREES WARMER WITH FRONT PROBABLY HAVING LIFTED NORTH THROUGH CWA. OTHER DAYS...STUCK CLOSE TO MEX HIGHS. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... SEVERAL ROUNDS OF SHRA/TSRA WILL CONTINUE TO AFFECT THE AREA EARLY THIS MORNING INTO THE AFTERNOON HOURS. DIFFICULT TO TIME CLUSTERS OF CONVECTION AFTER SUNRISE...HOWEVER ONE BATCH HAS DEVELOPED ACROSS THE CATSKILLS AND IS LIFTING NORTHEAST INTO THE HUDSON VALLEY. THE TRAJECTORY SHOULD PLACE KALB IN LINE FOR A 2-4 HOUR PERIOD OF SHOWERS WITH EMBEDDED THUNDER. THE HEAVIEST ECHOES AND MOST CONCENTRATED AREA OF LIGHTNING ACTIVITY REMAINS OVER THE CATSKILLS AS OF 06Z...WITH MOVEMENT TO THE NE THE CHANCE FOR LIGHTNING AND HEAVY DOWNPOURS WILL REACH KALB MOST LIKELY BETWEEN 07Z-09Z. SO HAVE INCLUDED A TEMPO GROUP FOR TSRA WITH IFR CONDS. DUE TO LOW LEVEL INVERSION...NOT EXPECTING MAINLY LIGHT WINDS WITH THE CONVECTION EARLY THIS MORNING. THIS AREA OF CONVECTIONS WILL PASS BY VERY CLOSE TO THE NORTH OF KPOU...SO HAVE PUT IN A VCTS FROM 07Z-09Z. WILL ALSO CONTINUE AMD NOT SKED AT KPOU SINCE AUTOMATED OBS HAVE BEEN MISSING FOR SEVERAL HOURS. CONVECTION NOT AS CERTAIN FOR KGFL...AS THERE IS LESS INSTABILITY IN THIS AREA AND ACTIVITY IS STILL SEVERAL HOURS AWAY. WILL MENTION VCSH WITH CB CLOUD GROUND AND MONITOR TRENDS FOR POSSIBLE AMENDMENTS. OTHER THAN CONVECTION...SOME LOW STRATUS HAS DEVELOPED IN THE HUDSON VALLEY WITH CIGS BETWEEN 1000-1500 FT AGL. EXPECTING CIGS TO REMAIN IN THIS RANGE. HOWEVER...SOME IFR VSBY ASSOC WITH FOG WILL INTERMITTENTLY AFFECT KGFL THROUGH ABOUT 12Z. ADDITIONAL CONVECTION WILL OCCUR LATER THIS MORNING AND AFTERNOON...SO WILL MENTION VCSH AND CB CLOUD GROUPS AT ALL THREE TAF SITES. WINDS WILL BE LIGHT TODAY...GENERALLY FROM THE SOUTH AROUND 5 TO 10 KTS. OUTLOOK... MON...VFR/MVFR...SHRA/TSRA LIKELY. MON NIGHT/TUE MORNING...POSS IFR DUE TO FOG/LOW CIGS. TUE...VFR...CHC OF PM -SHRA/-TSRA. WED/THU...VFR...NO SIG WX. FRI...VFR...CHC -SHRA/-TSRA. && .FIRE WEATHER... AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY. DRIER WEATHER IS EXPECTED WEDNESDAY. RH VALUES WILL RISE TO 90 TO 100 PERCENT TONIGHT...AND SOME FOG IS POSSIBLE...ESPECIALLY IN THE VALLEYS. RH VALUES WILL FALL TO 50 TO 70 PERCENT MONDAY AFTERNOON. SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND VARIABLE SUNDAY NIGHT. SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH WILL OCCUR ON MONDAY. GUSTY WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS. && .HYDROLOGY... ON SUNDAY...AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS HAS PRODUCED RAIN ACROSS THE SOUTHEAST PART OF THE ALBANY HYDROLOGIC SERVICE AREA. MOST LOCATIONS WHERE THUNDERSTORMS HAVE OCCURRED HAVE SEEN AROUND AN INCH OF RAIN. THERE HAVE BEEN BANDS OF HEAVIER RAIN...ESPECIALLY WHERE SOME TRAINING OF ECHOES HAVE OCCURRED. RAINFALL ESTIMATES IN THESE BANDS HAVE BEEN BETWEEN TWO AND THREE INCHES. THE HEAVIEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS REMAINS ACROSS THE SOUTHEAST PART OF OUR AREA. SOME POTENTIAL EXISTS FOR FLASH FLOODING OVER THE SOUTHEAST THIS EVENING IF HEAVY RAIN FALLS OVER AREAS THAT SAW EARLIER HEAVY RAIN...OR TRAINING ECHOES DEVELOP AGAIN. HEAVY RAINFALL FROM THUNDERSTORMS OVER THE NORTHWEST PART OF THE AREA SHOULD BE BRIEF AS THE CELLS ARE MOVING QUICKLY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY ACROSS THE ENTIRE ALBANY HYDROLOGIC SERVICE AREA. SOME HEAVY RAIN IS AGAIN POSSIBLE. AT THIS TIME LARGE RIVER FLOODING IS NOT EXPECTED DURING THE NEXT FEW DAYS...BUT URBAN...POOR DRAINAGE AND SMALL STREAM FLOODING IS POSSIBLE WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SND NEAR TERM...JPV SHORT TERM...SND LONG TERM...HELLER AVIATION...JPV FIRE WEATHER...SND HYDROLOGY...SND
Hazardous weather outlook, Jun 22, 8:18 PM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 818 PM EDT SUN JUN 22 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 818 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN WITH ANY SEVERE THUNDERSTORMS. THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 1:00 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 100 AM EDT MON JUN 23 2008 NYZ063-230530- WESTERN ULSTER NY- 100 AM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 1259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 6 MILES NORTHWEST OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... PHOENICIA...WOODLAND VALLEY CAMPGROUND AND 8 MILES NORTHWEST OF MOUNT TREMPER BY 130 AM EDT GJM
Special weather statement, Jun 23, 1:36 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 136 AM EDT MON JUN 23 2008 NYZ058-059-230600- EASTERN GREENE NY-WESTERN GREENE NY- 136 AM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN GREENE COUNTY... AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LANESVILLE...OR ABOUT 6 MILES SOUTHWEST OF HUNTER...AND MOVING NORTHEAST AT 23 MPH. THE THUNDERSTORM WILL BE NEAR... HUNTER BY 145 AM EDT WINDHAM BY 155 AM EDT GJM
Special weather statement, Jun 23, 1:38 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 138 AM EDT MON JUN 23 2008 NYZ063-064-230615- EASTERN ULSTER NY-WESTERN ULSTER NY- 138 AM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND GUSTS TO AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 12 MILES NORTHEAST OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... WOODLAND VALLEY CAMPGROUND AND 6 MILES NORTHWEST OF WEST SHOKAN BY 150 AM EDT PHOENICIA AND MOUNT TREMPER BY 200 AM EDT 6 MILES NORTHWEST OF KENNETH L WILSON CAMPGROUND BY 205 AM EDT GJM
Special weather statement, Jun 23, 1:50 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 150 AM EDT MON JUN 23 2008 NYZ063-064-230615- EASTERN ULSTER NY-WESTERN ULSTER NY- 150 AM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR KERHONKSON...OR ABOUT OVER ELLENVILLE...AND MOVING NORTHEAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR... OLIVEBRIDGE...6 MILES WEST OF HURLEY...7 MILES SOUTHEAST OF WEST SHOKAN AND 7 MILES SOUTHWEST OF WEST HURLEY BY 215 AM EDT GJM
Special weather statement, Jun 23, 2:15 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 215 AM EDT MON JUN 23 2008 NYZ058>061-064>066-230700- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY- 215 AM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS IN COLUMBIA...GREENE...ULSTER AND DUTCHESS COUNTIES... AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF NORTH-SOUTH LAKE CAMPGROUND TO HIGH FALLS TO HURLEY...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF HUNTER TO CATSKILL TO KINGSTON...AND MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... STAATSBURG...SAUGERTIES AND PORT EWEN BY 220 AM EDT RHINEBECK AND CATSKILL BY 225 AM EDT RED HOOK...HUDSON...CLERMONT AND ATHENS BY 230 AM EDT COXSACKIE BY 235 AM EDT JPV
Special weather statement, Jun 23, 2:53 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 253 AM EDT MON JUN 23 2008 NYZ052-053-060-230730- WESTERN COLUMBIA NY-WESTERN RENSSELAER NY-EASTERN ALBANY NY- 253 AM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN ALBANY...COLUMBIA AND RENSSELAER COUNTIES... AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CASTLETON-ON-HUDSON...OR ABOUT 7 MILES SOUTHWEST OF EAST GREENBUSH... AND MOVING NORTHEAST AT 32 MPH. THE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHEAST OF ALBANY BY 300 AM EDT EAST GREENBUSH AND 6 MILES SOUTHEAST OF RENSSELAER BY 305 AM EDT 9 MILES SOUTHEAST OF MENANDS BY 310 AM EDT JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:43 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 51 min |
| Jun 23, 2:17 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 58 min |
| Jun 23, 2:51 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Rensselaer | 54 min |
| Jun 23, 11:17 AM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jun 23, 12:17 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 34 min |
| Jun 23, 2:08 PM EDT | Flash Flood Warning | ALY | Dutchess | 5 hr |
| Jun 23, 7:43 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 45 min |
| Jun 23, 3:47 AM EDT | Severe Thunderstorm Warning | ALY | Windham | 58 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.